Vitamin d side effects?
- 4 Mar 2015 by saujohn1234
- 8 Mar 2015
- vitamin d, vitamins, depression, vitamin d deficiency, side effect, period, diagnosis, tablet
I've been diagnosed with slightly low vitamin d deficiency. when I take the low strength tablet about 10ug or 400iu I actually feel less depressed but the only problem is that after a period of time I start to get blood in my stool and a bad cough. is this my body getting used to it? should I persevere or should I stop taking the tablets and look for another method of obtaining vitamin d like cod liver oil?
strangely when I stop taking the tablets my symptoms (cough and blood on toilet paper) disappear but I feel depressed again.
feel like I cant win
Blood from your rectum and a bad cough have nothing to do with taking vit d.
I doubt very much this is related to the vitamin, unless you're taking far too much of it.
I take 2000 iu, that I've never had, see your Doctor and get this checked out ASAP something is wrong, find out.
I started taking vit d2 (ergocal) 1.25 mg as prescribed by my primary care doc a few weeks ago. (I didn't realize how cruddy low vit D could make you feel..after she told me... that explained a lot haha)
Anyway, she had me take one once a week for 4 weeks than one once a month.
I've noticed no blood in the stool. I've had a dry cough recently BUT I also have mod - severe copd BUT I also take a lot of opiads every day for something else which usually prevents me from coughing. So I don't know.
I'd say that I've only experienced positives from the vit D.
I would talk to the doc about it if I were you. But I always mention anything that's different to my doc (she's pretty awesome... I'm lucky)
Blood in the stool would freak me out; doesn't seem like that's ever a good thing but, hey... maybe it's nothing! Best to find out.
Best wishes!!! ( I bet it's you're fine!!! :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jan 2010 • 9 answers
Posted 24 Nov 2010 • 33 answers
Posted 15 Oct 2012 • 9 answers
Posted 25 Sep 2014 • 3 answers
Posted 10 Oct 2016 • 0 answers